Texas, 2019Wildfire in Texas, July 23 to 24, 2019
July 23 to 24, 2019 · NWS EWX · 1 event in 1 county or zone
The Cap Fire started July 23 one mile west of CR-413 and three miles north of Hwy-16 in Llano County. The fire burned 351 acres before it was contained on July 24.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Cap Fire started July 23 one mile west of CR-413 and three miles north of Hwy-16 in Llano County. The fire burned 351 acres before it was contained on July 24.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 23, 1:53 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 23, 1:53 PM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
253 PM CDT Tue Jul 23 2019
.SHORT TERM (Tonight through Wednesday Night)...
The cold front has moved well south of the region this afternoon and
is currently stretching from Laredo eastward along the Texas coast.
Showers and storms have mostly shifted south with the front as drier
air filters into the region, but some redevelopment has occurred
along the 925 MB front in Maverick County and expect this to linger
through early evening before this boundary finally clears the
region. Dew points have fallen into the mid 50s across the Hill
Country as of 2 PM CDT and additional drying is expected across the
region through Wednesday night as surface ridging builds into the
state. With South Central Texas on the eastern periphery of a
building mid/upper-level ridge near the Four Corners and
precipitable water values under one inch, no rain is forecast through
Wednesday night.
The very dry airmass in place will contribute to a rather large
diurnal range. Limited cloud cover and light winds tonight and
Wednesday night will combine with this unseasonably dry air to create
excellent conditions for radiational cooling with lows in the mid
60s to low 70s tonight and upper 50s to mid 60s Wednesday night. As a
result, record low temperatures will be possible for parts of the
Hill Country/Austin metro tonight and the remainder of the region
Wednesday night. For more information, see the Climate section below.
Surface heating during the day Wednesday should allow for highs to
climb into the upper 80s to mid 90s.
&&
.LONG TERM (Thursday through Tuesday)...
Mid/upper-level ridging remains entrenched across the western half
of the region Thursday and Friday, but a weakness in the height field
over the northwest Gulf of Mexico begins to nudge eastward during
the weekend and lingers into early next week. No rain is forecast
through the end of the work week as a result. Increasing mid-level
heights west of Interstate 35 and warming 850 MB temperatures are
expected to cause high temperatures to rise into the mid to upper
90s on Thursday and Friday. Near to above normal high temperatures
are expected to continue through the weekend as 850 MB temperatures
warm into the 19-22 C range and have increased forecast high
temperatures a few degrees as a result. Rain chances are expected to
increase for the Coastal Plains Saturday through Monday as the mid-
level height weakness allows for isolated to scattered showers and
thunderstorms to move inland each afternoon and evening along the sea
breeze.
&&
.CLIMATE...
Record low temperatures are possible on Wednesday and Thursday
mornings at several locations around South Central Texas. A listing
of these records for the official climate sites is provided below.
JULY 24 RECORD LOW TEMPERATURES
LOCATION RECORD LOW YEAR
Austin Bergstrom 68 1988
Austin Camp Mabry 66 1942
San Antonio 65 1942
Del Rio 68 1915
JULY 25 RECORD LOW TEMPERATURES
LOCATION RECORD LOW YEAR
Austin Bergstrom 67 2000
Austin Camp Mabry 65 1924
San Antonio 67 1989
Del Rio 67 1984
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 70 92 66 94 68 / 0 0 0 0 0
Austin Bergstrom Intl Airport 66 91 62 94 64 / 0 0 0 0 0
New Braunfels Muni Airport 68 91 63 94 65 / 0 0 0 0 0
Burnet Muni Airport 66 90 63 91 65 / 0 0 0 0 0
Del Rio Intl Airport 72 95 68 97 69 / - 0 0 0 0
Georgetown Muni Airport 66 90 63 92 65 / 0 0 0 0 0
Hondo Muni Airport 69 94 63 94 64 / 0 0 0 0 0
San Marcos Muni Airport 68 92 63 93 64 / 0 0 0 0 0
La Grange - Fayette Regional 70 92 65 93 67 / 0 0 0 0 0
San Antonio Intl Airport 71 92 66 94 68 / 0 0 0 0 0
Stinson Muni Airport 72 92 67 94 68 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Aviation...YB
Short-Term/Long-Term...Huffman
Public Service/Data Collection...33
Hazardous weather outlook, Jul 23, 2:06 AM CST, 13 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
306 AM CDT Tue Jul 23 2019
TXZ171>173-183>194-202>209-217>225-228-240815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
306 AM CDT Tue Jul 23 2019
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Wildfire, Llano
- When
- July 23, 3:45 PM CST to July 24, 6:21 PM CST
- Where
- Llano forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
The Cap Fire started July 23 one mile west of CR-413 and three miles north of Hwy-16 in Llano County. The fire burned 351 acres before it was contained on July 24.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Massachusetts, July 23, 2019$8.5 million · EF1 · 14 events
- Damaging Winds and Lightning Strike in Washington, July 23, 2019$274,000 · 55 kt wind · 8 events
- Tornadoes and Damaging Winds in North Carolina, July 23, 2019$50,000 · EF1 · 9 events
- Flash Flood and Damaging Winds in Wyoming, July 23, 2019$76,000 · 59 kt wind · 3 events
- Damaging Winds in Idaho, July 23, 20191 injured · $40,000 · 61 kt wind · 5 events
- Lightning Strike in Florida, July 23, 20191 injured · 1 event
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, July 23, 20197 events
- Damaging Winds in North Carolina, July 23, 2019$8,000 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 23, 201967 kt wind · 4 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 23, 20194 events
- Flash Flooding in New York, July 23, 20193 events
- Damaging Winds and Heavy Rain in Virginia, July 23, 2019$3,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 845939.